Posted by: Cilia | 2012-11-21

Warfarin, Blood still thick

Hi Dr
I''m a 26 year old female. I''m on wafarin since 2010 after I had a blood clot in my lung. The doctor told me Factor V deviation in my genetics. My INR was steady for a few months and then suddenly dropped to 1.4 for no reason at all. For the last three weeks we''ve tried to get it up without success. I''m currently on 10mg per day. Could this sudden drop in my INR be because of an underlining condition? Isn''t warfarin bad for my health since it is expected that I would need it for the rest of my life?

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I am uncertain about the cause for the sudden drop in your INR. It is possible that your body is metabolising more of the drug and that you will need a higher dose. When on Warfarin, you should always be careful when there is excessive bleeding or a large haematoma forming. You must always be aware that the Warfarin thins your blood and therefore, a small cut or injury can cause excessive bleeding. Always consult your doctor if there is any troubling signs. Read the information leaflet of Warfarin carefully, as this will make you aware of all side effects. You should get a Medicare bracelet to inform medical personal that you are using Warfarin, in a situation where you can not speak for yourself.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: christa | 2013-01-14

my step father is on waffarin about 7 month he eats correct but still
sometimes the level is high. must he do more excercise. he is 70

Reply to christa

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.